Reply To: Treating side effects with OTHER meds? Help!

Home Welcome to the ADDitude Forums For Parents Treating Your Child Treating side effects with OTHER meds? Help! Reply To: Treating side effects with OTHER meds? Help!

#75150
takeyourtime
Participant

I’ve noticed a lot of people are mentioning Guanfacine as a non stimulant med. My grandson was placed on this medication (2mg) at age 10. Prior to treatment, he had always been thin. Within a few days of being on this medication, he looked like he was gaining weight. It was most noticeable in his face, tummy, and rear. He gained 20 pounds in 3 months. The doctor said this was not caused by the medication, but there was no change in diet, or amount of exercise. By the time he was 11 and a half, he started to develop gynecomastia. That was enough for me! I discontinued it. Weight gain is definitely a side effect of Guanfacine. Initially, it seemed to calm him down, but as time went on, it was less effective. I would never try this medication again. Should you decide to try it, just be aware of this possible side effect, so you can intervene early on.